Google ad
End of ad
left arrow Google ads: down arrow
Independent expert answers
on psychiatry and psychology

Alprazolam (Xanax, Xanor) - Doses

Abstract: How should I take it? What happens if I miss a dose? What happens if I overdose?

Web4Health logo
psychologist Independent medical expert answers on psychiatry and psychology

Alprazolam (Xanax, Xanor) - Doses

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question  Local help Info


Go the top of the page Top Forum iconDiscuss this Forum iconGet expert advice Printer Print
Question(s): 
Written by: Petros Skapinakis, MD, MPH, PhD, lecturer of Psychiatry in the University of Ioannina Medical School, Greece. Eva Gerasi, postgraduate student in the Department of Psychiatry, University Hospital of Ioannina, Greece.
First version: 22 Jul 2008.
Latest revision: 28 Jul 2008.

How should I take it? What happens if I miss a dose? What happens if I overdose?

Answer:

  • Take Alprazolam exactly as directed by your doctor. If you do not understand these instructions, ask your pharmacist, nurse, or doctor to explain them to you.
  • Take each dose with a full glass of water.
  • Do not take more than is prescribed for you.
  • Alprazolam is habit forming. You can become physically and psychologically dependent on the medication. Do not take more than the prescribed amount of medication or take it for longer than is directed by your doctor. Withdrawal effects may occur if Alprazolam is stopped suddenly after several weeks of continuous use. Your doctor may recommend a gradual reduction in dose.
  • Store Alprazolam at room temperature away from moisture and heat.
  • If you miss a dose take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the dose you missed and take only the next regularly scheduled dose. Do not take a double dose of this medication. A double dose could be dangerous.
  • Symptoms of an Alprazolam overdose include sleepiness, dizziness, confusion, a slow heart beat, difficulty breathing, difficulty walking and talking, an appearance of being drunk, and unconsciousness. If you overdose seek emergency medical attention.
Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question:
Local help Info
Google ad
End of ad
Disclaimer: The documents contained in this web site are presented for information purposes only. The material is in no way intended to replace professional medical care or attention by a qualified psychiatrist or psychotherapist. It can not and should not be used as a basis for diagnosis or choice of treatment. If you find anything wrong, please notify us at .
Go to top of page To top of page